IMI-BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Mathematical Journal >
1999 >
Volume 25 Number 1 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/436

Title: On the Hyperbolicity Domain of the Polynomial x^n + a1x^(n-1) + 1/4+ an
Authors: Kostov, Vladimir
Keywords: Hyperbolicity Domain
Stratum
Multiplicity Vector
Issue Date: 1999
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 25, No 1, (1999), 47p-70p
Abstract: We consider the polynomial Pn = x^n + a1 x^(n−1) + · · · + an , ai ∈ R. We represent by figures the projections on Oa1 . . . ak , k ≤ 6, of its hyperbolicity domain Π = {a ∈ Rn | all roots of Pn are real}. The set Π and its projections Πk in the spaces Oa1 . . . ak , k ≤ n, have the structure of stratified manifolds, the strata being defined by the multiplicity vectors. It is known that for k > 2 every non-empty fibre of the projection Π^k → Π^(k−1) is a segment or a point. We prove that this is also true for the strata of Π of dimension ≥ k. This implies that for any two adjacent strata there always exist a space Oa1 . . . ak , k ≤ n, such that from the projections of the strata in it one is “above” the other w.r.t. the axis Oak . We show 1) how to find this k and which stratum is “above” just by looking at the multiplicity vectors of the strata; 2) how to obtain the relative position of a stratum of dimension l and of all strata of dimension l + 1 and l + 2 to which it is adjacent.
Description: ∗ Partially supported by INTAS grant 97-1644
URI: http://hdl.handle.net/10525/436
ISSN: 1310-6600
Appears in Collections:Volume 25 Number 1

Files in This Item:

File Description SizeFormat
sjm-vol25-num1-1999-p047-p070.pdf872.43 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback